Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

On keflex for UTI, have fever blisters on lower lip, inflammation on gumline and soreness. Could this be from medicines?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1019 Questions
I am taking kelflex (500mg- tid) for uti - 4th day, and have developed fever blisters on lower lip, swollen lipsblisters inside of lips, inside upper lip red and inflammation around upper front gum line and very sore. Could this be from the meds or what other possibilities?
Its extremely bothersome now, and feels like its beginning to swell more spreading into my nasal area. Immediate care or any suggestions??
Being a Sunday, I am limited to er for care.
Thank you.
Posted Mon, 10 Jun 2013 in General Health
Answered by Dr. Achuo Ascensius 4 hours later
thanks for the query

Keflex contains the active ingredient cephalexin which belongs to a class of antibiotics called cephalosporins. Cephalosporins are known to cause hypersensitivity reactions including skin and mucous membranes ( lips, mouth, urethra) reactions.

It is very possible that what you have described is a reaction to the drug and it could be very severe if you continue the drug.
So, the first thing to do is to stop all the drugs you are taking at least for today and then XXXXXXX your doctor tomorrow for a review of all your drugs and possible change of the antibiotic. Meanwhile you should gurgle warm salty water regularly. Other common antibiotics known to cause such an adverse effects include; penicillins and bactrim (cotrimoxazole)

Hope this answers your query. If you have further query, i will be glad to help.
Best regards.
Above answer was peer-reviewed by
Follow-up: On keflex for UTI, have fever blisters on lower lip, inflammation on gumline and soreness. Could this be from medicines? 42 hours later
Thank you for your response.
I did contact my family physician Monday morning (did not take 2nd dosage of keflex on Sunday), and she is on vacation this week. The nurse practioner agreed that I may have started having a reaction to the antibiotic, and advised me to discontinue. Seeing I had been on it for the 4 out of 5 days, she suggested not prescribing a different antibiotic at this time. Unless symptoms.s reoccur, I follow up with a urinalysis and blood work next week.

I had a question regarding "spots" on the lung. I was informed that they also found a 2 cm "spot" on the lower left lobe. I know some refer to "having spots", but I didn't think "spot" was a medical term. My understanding is anything 2 cm or less is a nodule, anything greater is considered a mass. Am I correct? My physician vaguely addressed it to me, and said not to worry about it.

What steps should I take to ensure that it is in fact, nothing? My father, both of my
grandparents, and 2 aunts to lung cancer. My father and grandfather were the only smokers. Cancer has been prevalent on both sides of my family, which makes it difficult for me to ignore.
I would greatly appreciate any advisement you may be able to provide to me.
Answered by Dr. Achuo Ascensius 54 minutes later
thanks once more for the query,

It would appear you have what is known as solitary pulmonary nodule (SPN) which is a single abnormality in the lungs which is less than 3cm.

An SPN is rarely associated with other abnormality as most cases are benign and individuals with SPN do not experience symptoms. SPNs are usually noticed by chance on either X-rays or CT scans taken for another reason.

Though most SPNs are benign (noncancerous), they may represent an early stage of primary lung cancer or may indicate a secondary or metastatic cancer from another part of the body to the affected lung. Thus determining whether the SPN seen on the chest X-ray or chest CT scan is benign or malignant (cancerous) is important as early diagnosis could lead to urgent and effective management which is needed in cancer management.

You will need to XXXXXXX pneumologist( specialist in Lung medicine) to rule out possible malignant causes. Passive smoking of cigarette (being beside someone who smokes) is also a risk factor for smoking.

Hope this answers your query. If you do not have further query, you could close the discussion and rate the answers.
Best regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor